Giant cell arteritis associated with PD-1 inhibition

This article was originally published here

BMJ Case Rep. 2021 Nov 29;14(11):e246443. doi: 10.1136/bcr-2021-246443.

ABSTRACT

A 50-year-old woman was referred to rheumatology for new onset polyarthralgia and headache. She had a history of metastatic lung adenocarcinoma and was started on treatment with the programmed death 1 receptor (PD-1) antagonist pembrolizumab 2 months prior. Examination revealed left temporal artery tenderness and hand synovitis. Investigations revealed enlarged temporal artery on ultrasound imaging. On steroid treatment, she had resolution of symptoms, but due to significant steroid side effects required methotrexate and her PD-1 antagonist therapy was continued in consultation with her oncologist. Her malignant disease has remained stable, and she has improved functional status.

PMID:34844970 | DOI:10.1136/bcr-2021-246443